Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 147, NWS Albany, NY

August 22, 2017Washington County, New York; Bennington County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at Aug 22, 2017, 7:47 PM EDT for Washington County, New York; Bennington County, Vermont. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2017, 7:47 PM EDT (23:47 UTC)
Expired
Aug 22, 2017, 8:45 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Washington County, NY, Bennington County, VT

What was reported inside it

TimeReportWhereRemark
Aug 22, 7:50 PM EDTTSTM WND DMGArgyle, NYTREE ACROSS ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 22, 12:23 PM EDTTornado WatchSPC9 hr
Aug 22, 3:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

874 
WUUS51 KALY 222347
SVRALY
NYC115-VTC003-230045-
/O.NEW.KALY.SV.W.0147.170822T2347Z-170823T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
747 PM EDT TUE AUG 22 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Washington County in east central New York...
  Northern Bennington County in southern Vermont...

* Until 845 PM EDT

* At 747 PM EDT, a severe thunderstorm was located near Salem, moving
  east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees, and power lines. 

* This severe thunderstorm will be near, 
  Salem around 800 PM EDT. 
  Dorset around 815 PM EDT. 
  Manchester and Manchester Center around 820 PM EDT. 

Other locations impacted by this severe thunderstorm include
Cossayuna, Beartown, Chiselville, Center Falls, Goose Island, East
Hebron, Barnumville, Eagleville, West Rupert and Bromley Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

A tornado watch remains in effect until 900 PM EDT for east central
New York.

LAT...LON 4326 7285 4321 7285 4319 7286 4311 7287
      4312 7300 4306 7300 4306 7351 4331 7352
      4332 7325 4331 7324 4330 7299 4329 7298
      4330 7297 4330 7282 4326 7282
TIME...MOT...LOC 2347Z 257DEG 30KT 4317 7343 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

NAS
3 follow-up statements
795 
WWUS51 KALY 230002
SVSALY

Severe Weather Statement
National Weather Service Albany NY
802 PM EDT TUE AUG 22 2017

NYC115-VTC003-230045-
/O.CON.KALY.SV.W.0147.000000T0000Z-170823T0045Z/
Washington NY-Bennington VT-
802 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN WASHINGTON AND NORTHERN BENNINGTON COUNTIES...

At 802 PM EDT, a severe thunderstorm was located near Salem, moving
east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees, and power lines. 

This severe storm will be near...
  Manchester, Dorset and Manchester Center around 820 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

A tornado watch remains in effect until 900 PM EDT for east central
New York.

LAT...LON 4326 7285 4321 7285 4319 7286 4311 7287
      4312 7300 4306 7300 4306 7334 4331 7335
      4332 7325 4331 7324 4330 7299 4329 7298
      4330 7297 4330 7282 4326 7282
TIME...MOT...LOC 0002Z 257DEG 30KT 4320 7326 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NAS
410 
WWUS51 KALY 230022
SVSALY

Severe Weather Statement
National Weather Service Albany NY
822 PM EDT TUE AUG 22 2017

NYC115-230032-
/O.CAN.KALY.SV.W.0147.000000T0000Z-170823T0045Z/
Washington NY-
822 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight EDT for
southern Vermont.

LAT...LON 4326 7285 4321 7285 4319 7286 4319 7289
      4320 7311 4330 7314 4329 7298 4330 7297
      4330 7282 4326 7282
TIME...MOT...LOC 0022Z 257DEG 30KT 4324 7303 

$$

VTC003-230045-
/O.CON.KALY.SV.W.0147.000000T0000Z-170823T0045Z/
Bennington VT-
822 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN BENNINGTON COUNTY...

At 822 PM EDT, a severe thunderstorm was located near Dorset, or near
Manchester, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees, and power lines. 

this severe thunderstorm will remain over mainly rural areas of
northeastern Bennington County, including the following locations:
East Rupert, Freedleyville, Peru Town Center, Landgrove Town Center,
Bromley Village, North Dorset, South Dorset, Peru, East Dorset and
North Landgrove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4326 7285 4321 7285 4319 7286 4319 7289
      4320 7311 4330 7314 4329 7298 4330 7297
      4330 7282 4326 7282
TIME...MOT...LOC 0022Z 257DEG 30KT 4324 7303 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NAS
874 
WWUS51 KALY 230038
SVSALY

Severe Weather Statement
National Weather Service Albany NY
838 PM EDT TUE AUG 22 2017

VTC003-230048-
/O.EXP.KALY.SV.W.0147.000000T0000Z-170823T0045Z/
Bennington VT-
838 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENNINGTON COUNTY
WILL EXPIRE AT 845 PM EDT...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until midnight EDT for
southern Vermont.

LAT...LON 4326 7285 4321 7285 4319 7286 4319 7289
      4320 7311 4330 7314 4329 7298 4330 7297
      4330 7282 4326 7282
TIME...MOT...LOC 0038Z 257DEG 30KT 4327 7288 

$$

NAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:31 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 22, 7:31 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Albany NY
731 PM EDT Tue Aug 22 2017

.SYNOPSIS...
Widespread thunderstorms will occur ahead of a cold front this
afternoon and evening. Some storms are expected to become severe
with damaging winds, torrential rainfall, and dangerous cloud-
to- ground lightning. The threat for showers and thunderstorms
will end tonight with the passage of the cold front. Much cooler
and drier air will move into the region tomorrow, with dry and
comfortable conditions expected for the rest of the week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
     Tornado Watch 461 remains in effect until 9PM for the
Adirondacks, Mohawk Valley, and Warren county...

     Severe Thunderstorm Watch 463 is in effect for much of
eastern New York and all of western New England...

As of 715 PM EDT, line of strong to severe storms with a few
discrete cells ahead of it continues its eastward trek across
the forecast area this evening. Strongest storms have exited the
Adirondacks but are now entering the Greater Capital District
and Catskill region, with damaging winds being the main threat.
Over the past few hours, there have been reports of trees and
power lines down along with a funnel cloud in southern Herkimer
county. There is also a secondary line associated with the cold
front just now entering western New York. Both lines of convection
will continue across the forecast area through the remainder of
the evening.

In terms of the forecast, updated pops based on radar trends as
well as freshened up the hourly temps. Temperatures across the
Adirondacks dropped into the 60s from the earlier convection.

Prev Disc...
Impressive convective line continues its march
eastward this afternoon and it now just entering the Adirondack
region. There are strong winds associated with this line, as
well as good potential for brief spin-ups and rotation along the
line. SPC's Tornado Watch 461 remains in effect until 9PM for
the Adirondacks, Mohawk Valley and Warren county. The remainder
of our area has just been put under a Severe Thunderstorm Watch
and is in effect through midnight tonight. Latest Hi-res CAMs
have a good handle on the current convection and march the
initial line through our area by midnight tonight. A secondary
line, associated with the surface cold front, is expected to
follow behind the initial line but shouldn't have much
instability to work with. Speaking of instability, the special
18z sounding we launched shows over 3K surface-based CAPE, 45
knots of 0-6km shear, mid-level lapse rates around 6 deg/km and
PWAT of 1.7 inches. Temperatures currently are in the upper 80s
with dewpoints in the lower 70s...a very juicy atmosphere for
severe weather. Storms are capable of producing heavy rainfall
as well which could result in localized flooding, especially for
urban and poor drainage areas. Although the fast flow aloft
should keep cells moving, the expected multiple rounds of
convection could result in some training, which may allow for
excessive rainfall in some areas. WPC has much of the area in a
slight risk for excessive rainfall today, so flash flooding
cannot be ruled out today.

Any remaining showers and convection should begin to wane after
midnight tonight with the passage of the cold front but
temperatures will remain fairly mild, in the upper 50s
(Adirondacks) to the upper 60s (Mid- Hudson Valley).

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Behind the front, cooler and less humid air will work into the
region. Mainly dry weather is expected through Wednesday,
although cannot totally rule out a lingering rain shower across
the Adirondacks or Mohawk Valley for later Wednesday into
Wednesday night, as the passing upper level trough picks up
some moisture off Lake Ontario and allows for a lake-enhanced
shower or two. Highs on Wednesday will reach the mid 70s to low
80s. Overnight lows will mainly be in the 50s, with some 40s
across the higher elevations. Sky cover will generally be partly
cloudy.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Extended period of fair weather with slightly below normal
temperatures.

Canadian high pressure at the surface will build in and shift
southward as it expands across the Great Lakes region and the
Northeast over the weekend into early next week. An upper level
trough will remain over region.

Short waves are expected to rotate through the trough on Thursday
and Friday. Some afternoon showers possible each day from sun's
heating and cold air/troughiness aloft, mainly over higher terrain.

Looking at temperatures around 5 degrees below normal with highs
generally in the mid 60s to upper 70s and lows in mid 40s to mid
50s. Cooler readings are expected across the higher terrain of the
western Adirondacks, eastern Catskills and southern Green Mountains
of Vermont.

In addition to the cooler temperatures, we will have low humidity
levels with dew points in the 40s and lower/mid 50s.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Line of showers and some strong thunderstorms currently extends from
the Saint Lawrence River Valley southwest to Watertown, Rochester
and then to Bradford, PA. We expect this line to gradually move
southeast this afternoon and evening and bring thunderstorms to all
the TAF sites between 23/00Z and 23/05Z. A stray shower or storm is
possible this afternoon at the TAF sites, but only a low probability
Highest probability is at KGFL.

Gusty south to southwest winds of 10 to 20 kts expected today.
Frontal passage is expected between 06Z and 12Z Wednesday with the
winds shifting to the northwest behind the front. Winds Wednesday
will be mainly from the northwest at 5 to 15 kts.

Outlook...

Wednesday-Saturday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Most areas should see a wetting rainfall this afternoon and
evening due to the passage of a pre-frontal trough and surface
cold frontal boundary. Southerly winds will be 15 to 20 mph
today with gusts up to 30 mph, and will switch to the west by
tonight at 5 to 15 mph.

Behind the front, cooler and less humid conditions will be in
place for the rest of the week. RH values look to fall to 45 to
55 percent on Wednesday afternoon with westerly winds of 10 to
20 mph.

&&

.HYDROLOGY...
A line of strong to severe thunderstorms will cross through the
area this afternoon and evening. Any thunderstorm will be
capable of producing locally heavy downpours and could lead to
isolated flash flooding. The locally heavy rainfall may also
result in minor flooding of urban, poor drainage and low lying
areas. Behind this frontal system, mainly dry weather is
expected for the rest of the week.

Basin average rainfall on Tuesday will generally be around a
half of an inch to an inch, although point totals may be
higher. This rainfall will only allow for minor rises on rivers
and streams. River and stream levels should quickly recede by
Wednesday and then remain steady for the rest of the week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.EQUIPMENT...
The KENX radar will likely be down through at least Friday,
September 1st for the bull gear replacement. We are waiting for
a ROC maintenance team and parts to arrive to assist local
technicians with the repairs.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until midnight EDT tonight for
     CTZ001-013.
NY...Severe Thunderstorm Watch until midnight EDT tonight for
     NYZ047-051>054-058>061-063>066.
     Tornado Watch until 9 PM EDT this evening for NYZ032-033-
     038>043-048>050-082>084.
MA...Severe Thunderstorm Watch until midnight EDT tonight for
     MAZ001-025.
VT...Severe Thunderstorm Watch until midnight EDT tonight for
     VTZ013>015.

&&

SYNOPSIS...SND/JVM
NEAR TERM...JVM
SHORT TERM...Frugis/JVM
LONG TERM...SND
AVIATION...SND
FIRE WEATHER...JVM
HYDROLOGY...JVM
EQUIPMENT...
Hazardous weather outlook, Aug 22, 5:31 PM EDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
531 PM EDT Tue Aug 22 2017

NYZ032-033-038>043-048>050-082>084-230415-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Western Schenectady-Eastern Schenectady-Southern Saratoga-
Northern Fulton-Southeast Warren-Southern Washington-
531 PM EDT Tue Aug 22 2017

...TORNADO WATCH 461 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central New York and
eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

There is an enhanced risk for severe thunderstorms today, primarily
during the late afternoon through the late evening hours. In
addition, thunderstorms will produce heavy downpours, which may
result in isolated flash flooding and minor flooding of urban, poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for all of eastern New York and
western New England.

Spotters are encouraged to send reports of thunderstorm damage,
large hail and flooding to the National Weather Service in Albany,
NY.

CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-VTZ013>015-
230415-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Schoharie-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Bennington-Western Windham-
Eastern Windham-
531 PM EDT Tue Aug 22 2017

...SEVERE THUNDERSTORM WATCH 463 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

There is a slight risk for severe thunderstorms today, primarily
during the late afternoon through the late evening hours. In
addition, thunderstorms will produce heavy downpours, which may
result in isolated flash flooding and minor flooding of urban, poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for all of eastern New York and
western New England.

Spotters are encouraged to send reports of thunderstorm damage,
large hail and flooding to the National Weather Service in Albany,
NY.

In the hours before

Local storm report, Aug 22, 6:23 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     STARBUCKVILLE           43.67N  73.77W
08/22/2017                   WARREN             NY   AMATEUR RADIO

            DOWNED TREES AND WIRES

&&

EVENT NUMBER ALY1704077

JEC
Local storm report, Aug 22, 6:32 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     1 W CHRISTMANS CORNERS  42.97N  74.59W
08/22/2017                   MONTGOMERY         NY   911 CALL CENTER

            DOWNED TREES AND WIRES

&&

EVENT NUMBER ALY1704078

CS
Local storm report, Aug 22, 7:00 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     FUNNEL CLOUD     1 ENE CRAMER CORNERS    42.94N  74.78W
08/22/2017                   HERKIMER           NY   TWITTER

&&

EVENT NUMBER ALY1704079

JEC
Special weather statement, Aug 22, 7:03 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
703 PM EDT TUE AUG 22 2017

NYZ041-050-084-230000-
Southern Washington-Southern Saratoga-Northern Saratoga-
703 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SARATOGA AND
SOUTHWESTERN WASHINGTON COUNTIES...

At 703 PM EDT, a strong thunderstorm was located over Rock City
Falls, or 7 miles west of Saratoga Springs, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Saratoga Springs around 715 PM EDT.
  Greenwich around 740 PM EDT.

Other locations impacted by this storm include Parkis Mills, Deans
Corners, Center Falls, Grangerville, Kings Station, West Milton,
Northumberland, Wayville, Greenfield Center and Wiley Corners.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 near exit 10-9.
 Interstate 87 near exit 13, near exit 12-13, near exit 13, and
between exits 14  and 16.

LAT...LON 4296 7401 4319 7404 4324 7344 4298 7339
TIME...MOT...LOC 2303Z 262DEG 32KT 4306 7393

NAS
Special weather statement, Aug 22, 7:04 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Albany NY
704 PM EDT TUE AUG 22 2017

NYZ043-084-222345-
Northern Washington-Southern Washington-
704 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
COUNTY...

At 704 PM EDT, a strong thunderstorm was located over Comstock, or 8
miles south of Whitehall, moving east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Granville around 715 PM EDT.
  Poultney around 720 PM EDT.

Other locations impacted by this storm include Lock Twelve Marina,
South Bay, Middle Granville, Low Hampton, East Hartford, North
Granville, South Bay Village, Snody Dock, Hampton and Fort Ann.

LAT...LON 4361 7329 4358 7330 4358 7329 4356 7326
      4353 7324 4335 7325 4332 7347 4360 7354
      4362 7342 4359 7343 4357 7339 4358 7338
      4359 7339 4362 7337 4363 7330
TIME...MOT...LOC 2304Z 255DEG 32KT 4344 7339

NAS
Special weather statement, Aug 22, 7:39 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
739 PM EDT TUE AUG 22 2017

NYZ060-061-063>066-230030-
Eastern Dutchess-Western Ulster-Eastern Columbia-Western
Columbia-Western Dutchess-Eastern Ulster-
739 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...NORTHERN
DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

At 738 PM EDT, a strong thunderstorm was located over Olivebridge, or
11 miles west of Kingston, moving east at 45 mph.

Winds of 40 to 50 mph and pea size hail are possible with this storm.

This storm will be near...
  West Hurley, Tillson and High Falls around 745 PM EDT.
  Hurley around 750 PM EDT.
  Kingston, Port Ewen and Lake Katrine around 755 PM EDT.
  Rhinebeck, Red Hook and Staatsburg around 800 PM EDT.
  Stanfordville around 810 PM EDT.
  Pine Plains and Ancram around 815 PM EDT.
  Amenia around 820 PM EDT.

Other locations impacted by this storm include Rolling Meadows,
Ancramdale, Norrie Heights, Kerleys Corners, Maple Hill, Glenford,
Atwood, Shultis Corners, Sweet Meadows and Pacama.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4183 7433 4201 7437 4214 7354 4184 7352
TIME...MOT...LOC 2338Z 264DEG 41KT 4193 7421

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:43 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer32 min
Aug 22, 3:23 PM EDTSpecial Weather StatementALYHerkimer22 min
Aug 22, 3:30 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer60 min
Aug 22, 4:19 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery56 min
Aug 22, 4:26 PM EDTSevere Thunderstorm WarningALYHamilton19 min
Aug 22, 4:47 PM EDTSevere Thunderstorm WarningALYHamilton, Warren43 min
Aug 22, 4:55 PM EDTTornado WarningALYHerkimer35 min
Aug 22, 5:28 PM EDTTornado WarningALYFulton, Herkimer, Montgomery47 min
Aug 22, 5:35 PM EDTSevere Thunderstorm WarningALYWarren, Washington55 min
Aug 22, 5:39 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren66 min
Aug 22, 6:15 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady34 min
Aug 22, 6:20 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer40 min
Aug 22, 7:03 PM EDTSpecial Weather StatementALYSaratoga57 min
Aug 22, 7:04 PM EDTSpecial Weather StatementALYWashington41 min
Aug 22, 7:04 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery56 min
Aug 22, 7:20 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie55 min
Aug 22, 7:39 PM EDTSpecial Weather StatementALYUlster51 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Severe Thunderstorm Warnings in Vermont, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.